My son is 6 and started taking Focalin XR 15 MG about 4 months ago. From the start it was wonderful, he was doing fantastic in school. It was a complete turn around, however my concern has been after the medication wears off. Once the medication wears off he is more hyper now then he was before the medication. It is a dramatic diffrence and I'm very concerned about that. I have asked the doctors and they just tell me they can increase the dosage to make it last longer. However that is not what I want. I don't want my child medicated all the time. I was fine handling him before the medication, I only put him on it for his behavior at school but now I can't handle him at all. Has anyone had anything simular?
16 May 2013
That is so crazy. We did go through the exact same thing with our 9 year old. He started on the Focalin in the summer of 2012 with 20mg. It worked well for him at school and would wear off towards the end of school. Just before the end of school the teacher began to notice that it was wearing off earlier and earlier. This was about the same time that I noticed his jeans getting shorter and shorter. I really was reluctant about uping his dose as well. And really freaked out when we would pick him up after school and he was almost manic. His Pediatrician and us decided to try the 30mg dosage. It has worked out wonderful. At the end of this year he is placing advanced in Math and Reading. Don't worry it still wears off, but now it isn't so hard for him to get his homework done in a reasonable time!
The way I try to think about it is: It doesn't have to be a permanent solution. If you try it and don't like it, you can stop. But I understand the guilt, worry, and fear. Good luck!
19 Mar 2014
My son is seven and was diagnosed ADHD/ADD and we started 10mg focaloin xr. His teachers say about 1:00 he has to be redirected more. When he gets home he does his homework fine, but he always did one on one with me. But if he is around 5:00-7:00 I see that he it is harder for him to listen. I find myself having to physically hold him and say stop, did you hear me, do this, etc. He was not that bad before the medicine. I know he is doing better focusing in school during reading which is when he needed it but I am not sure if this is worse. Why make him manic when he was controllable before?
Did you find a solution??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My grandson is six years old and is on Clonidine HCL, Focalin XR and Risperidone. He has problems going to the bathroom in time to urinate and a real ...
2 answers • 18 Jan 2013
My grandson takes focalin and seems to work for him at school, but when he comes home he is impulsive tackling his brother constantly, running and ...
1 answer • 2 Nov 2013
My son whom is 10 takes Focalin XR, however when he is at his fathers he doesn't take the medication which is leading to behavioral problems.
0 answers • 7 Feb 2016